MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hematoma (1884); Vascular Dissection (3160)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a shaft break occurred, followed by a dissection and hematoma, requiring additional intervention.A nc quantum apex balloon and a synergy ii des stent balloon were selected for use in a percutaneous coronary intervention (pci) procedure.The balloon fractured and had to be retrieved.The intact, fractured balloon was trapped inside the guide catheter using the guidewire and the entire system was removed.Ivus showed a dissection and hematoma.The cause for the reported dissection and hematoma remains unknown.Additional stenting was performed to resolve the injuries.The patient was fully recovered.
 
Event or Problem Description
It was reported a shaft break occurred, followed by a dissection and hematoma, requiring additional intervention.A nc quantum apex balloon and a synergy ii des stent balloon were selected for use in a percutaneous coronary intervention (pci) procedure.The balloon fractured and had to be retrieved.The intact, fractured balloon was trapped inside the guide catheter using the guidewire and the entire system was removed.Ivus showed a dissection and hematoma.The cause for the reported dissection and hematoma remains unknown.Additional stenting was performed to resolve the injuries.The patient was fully recovered.Additional information: it was further reported that the severely calcified, moderately tortuous, 80% stenosed bifurcation lesion was located in the ostial diagonal and evolved to the left anterior descending artery (lad).Additionally, there was a previously implanted under-expanded stent.The patient was presenting with chest pain, believed to be caused by the under-expanded stents.Intravascular ultrasound(ivus) confirmed a gap at the ostial diagonal, and this was the target region to stent.However, the stent could not be delivered.The lad stent was ballooned further, but could still not be delivered.The kissing technique was attempted using two 3.0mm x 12mm nc quantum devices.The first nc quantum apex was placed in the diagonal ostium, and when trying to place the second nc quantum apex in the lad, the device jammed at the tip of the guide catheter and could not be moved forward or backward.The balloons were pulled out together, and the first nc quantum balloon fractured.The second nc quantum balloon was removed intact.The stiff section of the fractured balloon was removed, however, the soft remaining section of the nc quantum device system moved back (during pulling) from the ostial diagonal to just beyond the tip of the guide catheter and remained on the diagonal wire.The fractured nc quantum section was retrieved by another semi-complaint balloon 2.0 x 8 which was inflated on the lad wire at low pressure beyond the detached portion.The noted dissection occurred in the proximal lad prior to the existing stent, which was diseased and planned to be stented.The cause of the dissection is unknown, but according to the physician predilation by the 3.0 x 12 nc quantum or the act of pulling the inflated balloon for the retrieval of the fractured device could have expanded the existing dissection.The dissection was covered by a stent.It was additionally noted that the synergy stent fractured outside the guide catheter and outside of the body.However, the timeline of when this fracture occurred in regards to the procedure is not known.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17477075
Report Number2124215-2023-41938
Device Sequence Number11447134
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0031062552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown